MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135133
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during placement of a high-flow catheter in the right jugular vein, an event related to the metal guide occurred.When passing the guide through the needle, it was not possible to advance or withdraw it, and when removing the needle and the catheter from the vessel, a frayed metal guide was seen that did not come out of the needle (it could not be removed from the needle).An ultrasound scan of the compromised vessel was subsequently performed, and the presence of a hematoma was evident.There was nothing unusual observed on the device prior to use.There was no excessive force used on the device.The guidewire did not break into several pieces.The guidewire from the kit was reported.The toolkit was not used to remove the guidewire.It was removed from the patient along with the needle because it did not exit the needle.The catheter was not repaired.There was no leak.The tego was not utilized.There was no luer adapter issue.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, the clinician chose to remove the guidewire with the needle and order a new catheter kit in which no drawback was obtained; it went uneventfully.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during placement of a high-flow catheter in the right jugular vein, an event related to the metal guide occurred.When passing the guide through the needle, it was not possible to advance or withdraw it, and when removing the needle and the catheter from the vessel, a frayed metal guide was seen that did not come out of the needle (it could not be removed from the needle).The intensive care unit was equipped with a te7 mindray ultrasound machine, which was used for the placement of all vascular access and also for performing ultrasounds such as pocus (point-of-care ultrasound).An ultrasound scan of the compromised vessel was subsequently performed, and the presence of a hematoma was evident.At the time of the event during the procedure, the physician removes the catheter together with the needle and re-runs the sweep ultrasound to assess the integrity of the vessel with a hematoma.There was nothing unusual observed on the device prior to use.Flushing was not performed since it did not apply to sterile devices.There was no cleaning agent since it did not apply to sterile devices.There was no excessive force used on the device.The guidewire did not break into several pieces.The guidewire from the kit was reported.The toolkit was not used to remove the guidewire.It was removed from the patient along with the needle because it did not exit the needle.The catheter was not repaired.There was no leak.The tego was not utilized.There was no luer adapter issue.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, the clinician chose to remove the guidewire with the needle and order a new catheter kit in which no drawback was obtained; it went uneventfully.There was no apparent blood loss evident in the patient.There was no blood transfusion required.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during placement of a high-flow catheter in the right jugular vein, an event related to the metal guide occurred.When passing the guide through the needle, it was not possible to advance or withdraw it, and when removing the needle and the catheter from the vessel, a frayed metal guide was seen that did not come out of the needle (it could not be removed from the needle).The intensive care unit was equipped with a te7 mindray ultrasound machine, which was used for the placement of all vascular access and also for performing ultrasounds such as pocus (point-of-care ultrasound).An ultrasound scan of the compromised vessel was subsequently performed, and the presence of a hematoma was evident; only compression at the puncture site was performed on the patient after the hematoma was found.At the time of the event, during the procedure, the physician removes the catheter together with the needle and re-runs the sweep ultrasound to assess the integrity of the vessel with a hematoma.There was nothing unusual observed on the device prior to use.Flushing was not performed since it did not apply to sterile devices.There was no cleaning agent since it did not apply to sterile devices.There was no excessive force used on the device.The guidewire did not break into several pieces.The guidewire from the kit was reported.The toolkit was not used to remove the guidewire.It was removed from the patient along with the needle because it did not exit the needle.The catheter was not repaired.There was no leak.The tego was not utilized.There was no luer adapter issue.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, the clinician chose to remove the guidewire with the needle and order a new catheter kit in which no drawback was obtained; it went uneventfully.There was no apparent blood loss evident in the patient.There was no blood transfusion required.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection noted that one guidewire, that could not be withdrawn from the puncture needle.There appeared to be no other abnormalities with the device.It was reported that the guide wire was frayed, the reported issues were confirmed.The most likely cause could not be established from the information available.It was also reported that the guide wire was unable to be withdrawn.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: mozarc medical conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that one catheter, and one frayed guidewire that was stuck in an introducer needle.Upon removal of the guidewire, foreign material was noted near the j-hook of the wire.After forwarding a sample of the foreign material to our engineering team for further analysis, it was revealed that the most likely identity of the material was a synthetic polymer.It was reported that the guide wire was frayed and was unable to be withdrawn.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all mozarc medical quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21596436
Report Number1282497-2025-00139
Device Sequence Number15723321
Product Code MPB
UDI-Device Identifier10884521006256
UDI-Public10884521006256
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135133
Device Catalogue Number8888135133
Device Lot Number2324000164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/17/2025
02/25/2025
06/02/2025
05/08/2026
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/19/2025
03/27/2025
06/03/2025
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceWhite